MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer: no, lens not returned.Method: work order search.Results: a lens work order search was performed and no similar complaints were found within the work order.Conclusion: based on the complaint history and work order search, a specific root cause of the event could not be determined.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon inserted a 12.6mm micl12.6 implantable collamer lens, -13.5 diopter, and the lens was noted to be upside down in the patient's eye.The surgeon had some difficulty removing the lens during the same surgery but there was no patient injury.The surgeon decided not to implant another micl lens at that time and the surgery was aborted.Another micl lens was implanted at a later date with no problem and the patient is doing well.
 
Additional Manufacturer Narrative
Upon review of the device history record, there is nothing in the manufacturing, inspection and packaging process records to suggest a contributory factor to the complaint.Based on the complaint history, work order search, product evaluation, and device history record review, a specific root cause of the event could not be determined.(b)(4).
 
Additional Manufacturer Narrative
Result: (operational problem) : visual inspection of the returned product found one haptic torn, with a piece torn off and missing.The lens was returned in liquid.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5553065
Report Number2023826-2016-00414
Device Sequence Number272799
Product Code MTA
UDI-Device Identifier00841542103091
UDI-Public(01)00841542103091(17)160831
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2016
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/06/2016
Supplement Report FDA Received Date04/21/2016
06/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR